Alert archive / Indiana / River Flood Warnings in 2018
River Flood Warning 245, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Oct 6, 2018, 7:26 AM EDT for Tippecanoe County, Indiana. It took effect at Oct 6, 2018, 8:00 AM EDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2018, 7:26 AM EDT (11:26 UTC)
- In effect from
- Oct 6, 2018, 8:00 AM EDT
- Expired
- Oct 6, 2018, 1:33 PM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wildcat Creek (IN) near Lafayette (LYTI3). The gauge peaked at 10.79 ft at Oct 7, 2018, 3:00 AM EDT.
- Action stage
- 6 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 19.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03335000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
435
WGUS43 KIND 061126
FLWIND
Flood Warning
National Weather Service Indianapolis IN
726 AM EDT Sat Oct 6 2018
...The National Weather Service in Indianapolis has issued a Flood
Warning for a portion of the following waterway in central Indiana...
Wildcat Creek...
.Lowland flooding will briefly develop along the Wildcat Creek
near Lafayette this morning. Up to one to two inches of rain fell
upstream of this site over the last 24 hours. Expect the creek
to crest this morning as well. Significant flooding is not expected.
Flooding may briefly affect some local and state roads...low
agricultural land and some river parks.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC157-061800-
/O.NEW.KIND.FL.W.0245.181006T1200Z-181006T1800Z/
/LYTI3.1.ER.181006T1200Z.181006T1200Z.181006T1200Z.NO/
726 AM EDT Sat Oct 6 2018
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wildcat Creek near Lafayette.
* until this afternoon.
* At 6:45 AM Saturday the stage was 9.9 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...It is expected to rise to near flood stage this morning
then fall back below flood stage.
* At 10.0 feet...Flooding of lowland areas in progress in portions of
Tippecanoe County.
&&
LAT...LON 4047 8645 4042 8681 4046 8689 4048 8687
4045 8682 4050 8645
$$1 follow-up statement
681
WGUS83 KIND 061733
FLSIND
Flood Statement
National Weather Service Indianapolis IN
133 PM EDT Sat Oct 6 2018
...The Flood Warning is no longer in effect for a portion of the
following waterway in Indiana...
Wildcat Creek...
.The Wildcat Creek near Lafayette has fallen below flood stage in
central Indiana.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC157-061803-
/O.CAN.KIND.FL.W.0245.000000T0000Z-181006T1800Z/
/LYTI3.1.ER.181006T1230Z.181006T1230Z.181006T1230Z.NO/
133 PM EDT Sat Oct 6 2018
The Flood Warning is cancelled for
The Wildcat Creek near Lafayette.
* At 12:45 PM Saturday the stage was 9.9 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at Sat 08:30 AM.
* Forecast...It will continue to fall.
&&
LAT...LON 4047 8645 4042 8681 4046 8689 4048 8687
4045 8682 4050 8645
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Oct 6, 6:40 AM EDT, 46 minutes earlier.
Area forecast discussion, Oct 6, 6:40 AM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 640 AM EDT Sat Oct 6 2018 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 130 AM EDT Sat Oct 6 2018 A warm front is expected to linger across northwest Indiana today. Central Indiana will remain on the south and warm side of this front through the weekend and into the work week. Southerly winds are expected to bring warm and humid gulf air to Central Indiana...along with daily chances for showers and thunderstorms today and again on Sunday. The warm front is expected to push farther north on Monday...resulting in Central Indiana being even deeper engulfed in warm and humid air. Relief is expected on Wednesday night and Thursday as as a cold front crosses the state and temperatures return closer to seasonal normals. Until then...expect warm and humid weather with plenty of chances for showers or storms. && .NEAR TERM /Today/... Issued at 130 AM EDT Sat Oct 6 2018 Surface analysis early this morning shows a warm front across Central Illinois to Central Indiana. Dew points across Central Indiana were in the humid upper 60s to near 70. GOES16 shows a plume of tropical moisture stretching from Texas to Kansas and then to southeast Wisconsin. Radar shows scattered showers north of the frontal boundary close to the plume of tropical moisture aloft. Models suggest the tropical plume to remain to the northwest of Indiana today while the frontal boundary slowly drifts northeast toward NW Indiana. Several embedded short waves are suggested to push northeast within the tropical flow...however timing and confidence on these features remain rather low. Meanwhile time heights suggest saturated lower levels and forecast soundings show steep lapse rates with favorable convective temperatures...CAPE over 1500 J/KG and Pwats over 1.51. Thus daytime heating alone should be able to pop a few isolated showers or storms...given proximity to any approaching short waves...particularly across the northwest. Thus will keep pops today at or above the forecast builder blends...particularly across the northwest as those locations will be close to the better forcing dynamics. Given the expected sunshine and time within the warm sector will trend temps at or above the forecast builder blends. && .SHORT TERM /Tonight through Monday Night/... Issued at 130 AM EDT Sat Oct 6 2018 The GFS hints at a similar set up tonight through Sunday Night. The highly amplified upper flow remains in place across the United States with strong ridging in place across the eastern half of the country and a deep trough in place across the west. The resultant SW flow into Indiana will continue to allow warm and humid gulf air to arrive in central Indiana. The GFS and NAM suggest the warm front will continue to linger near NW Indiana through Sunday Night. Thus this will keep Central Indiana embedded within the warm sector with little chance in the overall air mass. Again forecast soundings show steep lapse rates on Sunday afternoon with attainable convective temperatures and CAPE over 1500 J/KG. Again the upper flow remains unchanged...thus will continue with a very persistence type forecast through Sunday Night. Convection within the warm sector away from the upper flow should wane significantly as the daytime heating forcing dynamic is lost. Again...best pops will be to the northwest. On Sunday night through Monday night the GFS and NAm suggest a slight pivot within the ridge axis circulating over the east coast. This will allow the ridge axis to adjust slightly more north on Sunday Night through Monday night....shifting the moist upper flow farther north and west...away from Indiana. The pesky warm front is then pushed much farther north also...reaching central Michigan and northern Wisconsin. Forecast soundings on Monday respond with a somewhat drier column as pwats fall. Thus will try to trend toward a dry forecast late sunday night through Monday night as some of our best forcing will be lost along with an upper flow of moisture. Again through the period as Indiana will be deeply engulfed in warm and humid gulf air...will trend daily temps at or above the forecast builder blends. && .LONG TERM /Tuesday through Friday/... Issued at 244 AM EDT Sat Oct 6 2018 Ensembles in good agreement with the overall weather pattern during this period. Mid level anticyclone centered over the Mid Atlantic region will get suppressed to the southeast by the middle of next week as significant short wave energy moves through the Plains and into the western Great Lakes. Will keep PoPs going during the Tuesday through Thursday time frame to cover the passage of the upper trough and surface cold front. At this point, it appears the highest threat for precipitation will be around Wednesday. There is quite a bit of variance among the ensembles as to the timing of the next trough late next week. Some of the members bring in a precipitation threat as early as Friday afternoon, while others hold off until after this forecast period. For now, will some chance PoPs to the western zones for next Friday afternoon. && .AVIATION /Discussion for the 061200Z TAFS/... Issued at 640 AM EDT Sat Oct 6 2018 Short term model data suggest a potential upper vorticity lobe and outflow emanating from remnant convection off to the northwest may begin moving into the local area by the midday hours today. This may be a focus for scattered convection in the vicinity of the terminals from the midday hours through the afternoon. Brief IFR visibility restrictions and gusty shifting winds possible in and near heavier cells. CB bases 025-030. Otherwise, some diurnal cloud based 025-030 expected to develop towards the midday hours. Surface winds 180-200 degrees at 5-8 kts early this morning will gradually veer around to 220-240 degrees this afternoon. Occasional surface gusts around 18 kts possible this afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM....JAS AVIATION...JAS
Hazardous weather outlook, Oct 6, 3:44 AM EDT, 3 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 344 AM EDT Sat Oct 6 2018 INZ021-028>031-035>049-051>057-060>065-067>072-070745- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 344 AM EDT Sat Oct 6 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Scattered showers and thunderstorms are possible. Hazards: Lightning, heavy rainfall, gusty winds. Timing: Through today and tonight. Discussion: A Warm front will lift north across Central Indiana through tonight...bringing scattered showers and thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: Thunderstorms will be possible at times for all or parts of the area on Sunday and again on Tuesday through Thursday. While gusty winds...heavy rainfall and lightning will be possible with thunderstorms...severe storms are not expected at this time. Heat indices will peak in the lower 90s Saturday through Tuesday. Discussion: A more active weather pattern is expected this weekend and through the middle of next week with a frontal boundary moving back and forth across the area. The front should finally shift east of the area late week with cooler temperatures arriving. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:56 PM EDT | Special Weather Statement | IND | Warren | 19 min |
| Oct 6, 4:11 PM EDT | Special Weather Statement | IND | Tippecanoe | 34 min |
| Oct 6, 4:22 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 38 min |
| Oct 6, 4:53 PM EDT | Special Weather Statement | IND | Howard | 37 min |
| Oct 6, 5:33 PM EDT | Special Weather Statement | IND | Tipton | 27 min |
| Oct 6, 7:34 PM EDT | River Flood Warning | IND | Tippecanoe | 12 hr |
Nearby
River Flood Warnings in Indiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.